3 doctors weighed in:

I am on a antibiotic for Lyme disease. I just noticed that my tongue is dark brown or black. Why?

3 doctors weighed in
Dr. Christopher Cirino
Internal Medicine - Infectious Disease

In brief: Black hairy tongue

The finding is usually a result of taking antibiotics and leads to an overgrowth or dysbiosis of bacteria or yeast.
Other causes include smoking or dry mouth. This will usually improve over time, and I don't always treat it.

In brief: Black hairy tongue

The finding is usually a result of taking antibiotics and leads to an overgrowth or dysbiosis of bacteria or yeast.
Other causes include smoking or dry mouth. This will usually improve over time, and I don't always treat it.
Dr. Christopher Cirino
Dr. Christopher Cirino
Thank
Dr. Lisa Roazen
Emergency Medicine
1 doctor agrees

In brief: Antibiotic effect

Some antibiotics can cause a dark discoloration, appearing brown or black, or even "hairy.
" It will not hurt you. When you stop the antibiotic it will gradually go away.

In brief: Antibiotic effect

Some antibiotics can cause a dark discoloration, appearing brown or black, or even "hairy.
" It will not hurt you. When you stop the antibiotic it will gradually go away.
Dr. Lisa Roazen
Dr. Lisa Roazen
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified,
39 years in practice
2M people helped
Continue
111,000 doctors available
Read more answers from doctors